MAUDE Adverse Event Report: W.O.M. WORLD OF MEDICINE GMBH AIRSEAL; INSUFFLATOR, LAPAROSCOPIC

W.O.M. WORLD OF MEDICINE GMBH AIRSEAL; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS1
Medical Device Problem Codes Defective Alarm (1014); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that the as-ifs1, airseal ifs, 120v device was used in a robotic hysterectomy bilateral salpingectomy vault suspension procedure on an unreported date, and ¿the unit failed during a surgery and needed to be investigated.There was no patient injury.Unit deflated/released pressure during surgery.Minor delay no specific time reported.¿.Further assessment found that pneumoperitoneum was completely lost following a ¿leak alarm/warning¿."there was a sudden loss of pressure preceded by an airseal alarm notifying of a possible leak.The surgical team verified that all ports were closed, contained, and there was no possible source of leak, and shortly after the machine fully desufflated the abdomen.Team did not have time to remove instruments once desufflation started.Once an alternative insufflator was connected, the team verified there was no injury to bowel".The procedure was completed with a "non-airseal insufflator device".There was no injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the as-ifs1, airseal ifs, 120v device was used in a robotic hysterectomy bilateral salpingectomy vault suspension procedure on an unreported date, and ¿the unit failed during a surgery and needed to be investigated.There was no patient injury.Unit deflated/released pressure during surgery.Minor delay no specific time reported.¿ further assessment found that pneumoperitoneum was completely lost following a ¿leak alarm/warning¿."there was a sudden loss of pressure preceded by an airseal alarm notifying of a possible leak.The surgical team verified that all ports were closed, contained, and there was no possible source of leak, and shortly after the machine fully desufflated the abdomen.Team did not have time to remove instruments once desufflation started.Once an alternative insufflator was connected, the team verified there was no injury to bowel".The procedure was completed with a "non-airseal insufflator device".There was no injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
An evaluation of the returned device could not duplicate the reported event.However, the evaluation did show that there was a smoke evacuation valve error.Preventative maintenance is not overdue.Repair/evaluation completed.Final test completed and met all specifications.The service history was reviewed and found a similar repair to this complaint.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 68 reports, regarding 68 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that < 5 bar/73 psi; if insufflation is started, the warning message ¿change gas bottle!¿ is displayed and acoustic signals (beeps) are emitted.The gas bottle should be changed immediately.If insufflation is stopped, the warning message ¿change gas bottle!¿ is displayed and insufflation cannot be restarted.Smoke evacuation level will switch to low until tank is replaced.While in airseal mode, a countdown of 100 s is displayed during which the empty gas bottle can be changed while maintaining abdominal pressure.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
AIRSEAL
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM  10587
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM   10587
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key23413908
Report Number1320894-2025-00249
Device Sequence Number8929180
Product Code HIF
UDI-Device Identifier10851885004587
UDI-Public(01)10851885004587(11)210416
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-IFS1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic